Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 173, NWS Pueblo, CO

August 9, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 9, 2014, 4:42 PM MDT for Kiowa County, Colorado. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2014, 4:42 PM MDT (22:42 UTC)
Expired
Aug 9, 2014, 5:30 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 95 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:46 PM MDTHAIL 0.883 Ene Haswell, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WUUS55 KPUB 092242
SVRPUB
COC061-092330-
/O.NEW.KPUB.SV.W.0173.140809T2242Z-140809T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT

* AT 442 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASWELL...OR
  24 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. VERY HEAVY RAIN CAN ALSO BE
           EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10283 3827 10320 3850 10329 3853 10320
      3853 10317 3854 10317 3857 10305
TIME...MOT...LOC 2242Z 334DEG 12KT 3847 10312 

HAIL...1.00IN
WIND...60MPH

$$

28
4 follow-up statements
034 
WWUS55 KPUB 092251
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT SAT AUG 9 2014

COC061-092330-
/O.CON.KPUB.SV.W.0173.000000T0000Z-140809T2330Z/
KIOWA CO-
451 PM MDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 451 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASWELL...OR
25 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 10 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10283 3827 10320 3850 10329 3853 10320
      3853 10317 3854 10317 3857 10305
TIME...MOT...LOC 2251Z 324DEG 9KT 3846 10310 

HAIL...1.25IN
WIND...60MPH

$$

28
399 
WWUS55 KPUB 092301
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT SAT AUG 9 2014

COC061-092330-
/O.CON.KPUB.SV.W.0173.000000T0000Z-140809T2330Z/
KIOWA CO-
501 PM MDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHWESTERN KIOWA COUNTY...

AT 501 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASWELL...OR
25 MILES SOUTHWEST OF KIT CARSON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10283 3827 10320 3852 10315 3854 10303
TIME...MOT...LOC 2301Z 304DEG 12KT 3846 10304 

HAIL...1.00IN
WIND...60MPH

$$

28
843 
WWUS55 KPUB 092310
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SAT AUG 9 2014

COC061-092330-
/O.CON.KPUB.SV.W.0173.000000T0000Z-140809T2330Z/
KIOWA CO-
510 PM MDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL KIOWA COUNTY...

AT 509 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
HASWELL...OR 23 MILES SOUTHWEST OF KIT CARSON...MOVING EAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3827 10283 3827 10310 3852 10311 3854 10303
TIME...MOT...LOC 2309Z 288DEG 14KT 3846 10300 

HAIL...1.00IN
WIND...60MPH

$$

28
754 
WWUS55 KPUB 092320
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT SAT AUG 9 2014

COC061-092330-
/O.EXP.KPUB.SV.W.0173.000000T0000Z-140809T2330Z/
KIOWA CO-
520 PM MDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY
WILL EXPIRE AT 530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3827 10283 3827 10310 3852 10311 3854 10303
TIME...MOT...LOC 2318Z 334DEG 12KT 3846 10300 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:21 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 9, 3:21 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SAT AUG 9 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 308 PM MDT SAT AUG 9 2014

...THUNDERSTORMS OVER NORTHERN EL PASO COUNTY EAST OF I-25...

THE MOST POTENT STORMS OF THE DAY HAVE BEEN ACROSS NORTHERN EL PASO
COUNTY...MAINLY EAST OF I-25.  THIS AREA IS BEING LIFTED BY
SOUTHWARD MOVING OUTFLOW AND STILL HAS SOME DECENT SURFACE
MOISTURE...DEWPOINTS IN THE LOWER 50S...TO WORK WITH. THE STORM
PREDICTION CENTER IS CONCERNED WITH A HAIL AND WIND THREAT NEARING
THE NORTHEASTERN PORTION OF OUR FORECAST AREA...MAINLY IMPACTING
KIOWA COUNTY...AS THE AFTERNOON AND EVENING PROGRESS. COULD BE THAT
OUTFLOW BEING GENERATED FROM THE CONVECTION RUNNING FROM FALCON TO
PUNKIN CENTER TO STRATTON...WILL KICK OFF SOME MORE STORMS AS IT
HEADS SOUTH AND EAST THIS EVENING...HELPING TO REALIZE THAT HAIL
AND WIND THREAT.

OTHER AREAS OF THE SOUTHERN COLORADO HAVE BEEN PRETTY QUIET SO FAR
TODAY.  LAS ANIMAS COUNTY HAS HAD SOME ACTIVITY MAINLY ACROSS THE
PLAINS EAST OF TRINIDAD.  THIS AREA...AND EASTWARD ACROSS BACA
COUNTY...MAY FLARE UP MORE THIS EVENING...PER HIGH RES MODELS...AS
BETTER MOISTURE IS ENCOUNTERED.  OTHER AREAS HAVE BEEN PRETTY
UNEVENTFUL TODAY.  THE MOUNTAINS HAVE REALLY BEEN STRUGGLING TO
GENERATE ANYTHING WITH SURFACE DEWPOINTS WIDESPREAD IN THE 20S AND
30S.  THIS DRY AIR HAS EVEN SPREAD INTO WESTERN EL PASO AND TELLER
COUNTY FOR THE TIME BEING...WHERE DEW POINTS ARE PRESENTLY IN THE
30S.  THIS IS REALLY DISABLING CONVECTION ACROSS THE WALDO SCAR AND
SURROUNDING AREAS FOR THE TIME BEING. THERE IS STILL A CHANCE THAT
SOME CONVECTION COULD DEVELOP OVER THIS AREA THROUGH THE AFTERNOON
INTO THE EVENING...JUST DEPENDING ON WHERE OUTFLOW FROM CURRENT
CONVECTION ENDS UP.

FOR TOMORROW...A BOUNDARY WILL COME SOUTH AND BACK UP TO THE
MOUNTAINS...PUTTING A COOLER AND WETTER AIR MASS IN PLACE ACROSS THE
AREA.  INITIALLY...STABILITY MAY LIMIT THE INTENSITY OF CONVECTION
SUNDAY...BUT EVENTUALLY THINGS SHOULD GET GOING.  THERE COULD BE
SHOWERS AND LOW INTENSITY STORMS AROUND EARLY IN THE DAY...EVEN IN
THE MORNING.  THEN...IN THE MID TO LATE AFTERNOON...SHOULD SEE STORM
INTENSITIES PICK UP ALONG AND NEAR THE MOUNTAINS...WHERE ANY CAP
SHOULD WEAKEN FIRST...WITH ACTIVITY THEN PROGRESSING EASTWARD OUT
ONTO THE PLAINS THROUGH THE EVENING.  COULD BE SOME SEVERE STORMS
PRODUCING 1 INCH DIAMETER HAIL AND GUSTS TO 60 MPH.  HEAVY RAIN WILL
ALSO BE AT AN INCREASED LEVEL OF THREAT.  BURN SCARS WILL NEED TO BE
MONITORED AS WELL AS OTHER AREAS.  LIGHTNING...AS ALWAYS...WILL BE A
HAZARD.  LOOKS LIKE THE WESTERN MOUNTAINS AND HIGH VALLEYS SHOULD
ALSO SEE AN INCREASE IN STORMS TOMORROW...AS MODELS SHOW MOIST
EASTERLY WINDS PUSHING UP TO THE CONTINENTAL DIVIDE SUNDAY
AFTERNOON. LW

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 308 PM MDT SAT AUG 9 2014

SUNDAY NIGHT...THERE ARE YET DIFFERENCES BETWEEN THE NAM AND GFS
REGARDING COVERAGE OF PRECIPITATION...WITH THE GFS HAVING MORE AND
LONGER LASTING RAINFALL THAN THE NAM. WILL DO A BLEND BETWEEN THE
TWO AND KEEP POPS IN THROUGHOUT THE NIGHT OVER PORTIONS OF THE
AREAS...INCLUDING THE RATON RIDGE AND MOUNTAINS.

MONDAY AND TUESDAY...UPPER RIDGE WILL BUILD OVER THE ROCKIES. THE
FOCUS OF ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE ACROSS
THE MOUNTAINS AND ADJACENT TERRAIN...WITH THE PLAINS POTENTIALLY
DRY. HIGH TEMPERATURES WILL BE NEAR TO A BIT BELOW SEASONAL AVERAGES.

WEDNESDAY AND THURSDAY...AN UPPER TROUGH ACROSS THE WESTERN
STATES WILL MOVE TOWARD THE ROCKIES...AND DRAW ABUNDANT MONSOONAL
MOISTURE TO THE WESTERN PART OF OUR CWA BY THE AFTERNOON AND INTO
THURSDAY. THIS MAY CAUSE ISSUES WITH THE WEST FORK COMPLEX BURN
SCARS...AND WILL BE MONITORED CLOSELY. BOTH THE GFS AND EUROPEAN
MODELS SHOW A SHORTWAVE MOVING THROUGH THE UPPER TROUGH TO OUR NORTH
WEDNESDAY NIGHT...SENDING A WAVE OF PRECIPITATION EASTWARD DURING
THURSDAY. THIS DEVELOPING UPPER PATTERN PUSHES MONSOONAL MOISTURE
SOUTH OF THE CWA...AND PUTS US IN A COOL...RELATIVELY STABLE AIR
MASS

FRIDAY AND SATURDAY...THE LONG RANGE MODELS DIVERGE IN SOLUTIONS
WITH THE EUROPEAN NOW THE MORE PROGRESSIVE MODEL...CARRYING THE
UPPER LOW INTO THE DAKOTAS...WHILE THE GFS KEEPS IT OVER IDAHO AND
WYOMING.  IF THE GFS IS MORE CORRECT...THERE WOULD BE A BETTER
CHANCE FOR SHOWERS AND STORMS ACROSS OUR PLAINS...AND IF THE
EUROPEAN IS MORE CORRECT...IT WOULD BE DRIER. -TLM-

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 308 PM MDT SAT AUG 9 2014

VFR CONDITIONS EXPECTED AT MOST LOCATIONS NEXT 24 HRS...INCLUDING
ALL 3 TAF SITES. EXPECT ISOLATED TSRA TO CONTINUE OVER THE PLAINS
THROUGH ABOUT 03Z. WILL CONTINUE VCTS MENTION AT KCOS AND KPUB.
WILL KEEP MENTION OUT OF KALS AS AIR MASS LOOKING TOO DRY THERE
THIS EVENING. BRIEF LIFR TO MVFR CONDITIONS POSSIBLE UNDER TSRA
ACROSS THE PLAINS THIS EVENING.

TOMORROW...A COOL FRONT WILL BACK UP INTO THE MOUNTAINS BRINGING A
COOLER AND WETTER AIR MASS BACK INTO THE REGION. THUNDERSTORM
STORM CHANCES AND COVERAGE WILL GO UP SUNDAY...CONTINUING INTO
SUNDAY NIGHT. MOST INTENSE ACTIVITY EXPECTED TO DEVELOP ALONG AND
NEAR THE MOUNTAINS DURING THE MID TO LATE AFTERNOON...SPREADING
EASTWARD ACROSS THE PLAINS THROUGH THE EVENING. HAIL UP TO 1 INCH
IN DIAMETER AND WIND GUSTS UP TO 60 MPH POSSIBLE FROM STRONGEST
STORMS. OTHERWISE...THREATS OF HEAVY RAIN AND LIGHTNING.
PLAINS...AS WELL AS MOUNTAINS AND HIGH VALLEYS...SHOULD ALL SEE
AN UPSWING IN ACTIVITY TOMORROW. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...TM
AVIATION...LW
Hazardous weather outlook, Aug 9, 11:52 AM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1152 AM MDT SAT AUG 9 2014

COZ058>089-093>099-101800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1152 AM MDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN EARLY
THIS AFTERNOON AND SPREAD EAST ACROSS THE PLAINS THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. THE BEST CHANCE FOR
STORMS WILL BE OVER THE PALMER DIVIDE AND THE SOUTHEASTERN PLAINS.

THE MAIN THREATS FROM STORMS WILL BE BRIEF HEAVY RAINFALL...GUSTY
WINDS UP TO 40 MPH AND LIGHTNING. HOWEVER...ONE OR TWO STRONGER
STORMS...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO
50 MPH...WILL BE POSSIBLE...MAINLY EAST OF THE I-25 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER THE MOUNTAINS ON SUNDAY...SPREADING TO THE EASTERN PLAINS
BY SUNDAY AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL
BE FREQUENT LIGHTING...ALONG WITH THE POTENTIAL FOR LOCALLY
HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING IN FLOOD
PRONE AREAS. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE
SMALL HAIL AND STRONG WIND GUSTS.

FEWER STORMS ARE EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE
BUILDS OVER THE AREA. THE MONSOON WILL SHIFT TO WESTERN COLORADO
BY WEDNESDAY...LEADING TO AN INCREASED THREAT OF HEAVY RAINFALL
AND POTENTIAL FLOODING THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE SOUTHEAST PLAINS.

50/50

In the hours before

Special weather statement, Aug 9, 2:50 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT SAT AUG 9 2014

COZ084-092115-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
250 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
315 PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NORTH OF PEYTON...OR 27 MILES NORTHEAST OF
COLORADO SPRINGS...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AREAS NORTH OF CALHAN...AND RAMAH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3907 10405 3905 10405 3905 10406 3903 10451
      3913 10454 3913 10406
TIME...MOT...LOC 2049Z 263DEG 23KT 3910 10444

TLM
Local storm report, Aug 9, 3:06 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 W RUSH                38.84N 104.15W
08/09/2014  M0.88 INCH       EL PASO            CO   PUBLIC

&&

MAGNUSON
Special weather statement, Aug 9, 3:41 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT SAT AUG 9 2014

COZ085-092215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
341 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
415 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TRUCKTON...OR 37 MILES
NORTHEAST OF PUEBLO...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN EL PASO COUNTY.

LAT...LON 3855 10406 3855 10415 3867 10416 3867 10406
TIME...MOT...LOC 2140Z 267DEG 11KT 3861 10408

TLM
Special weather statement, Aug 9, 3:47 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT SAT AUG 9 2014

COZ081-084-085-092215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
347 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 415 PM MDT...
...SPECIFICALLY FOR THE WALDO CANYON BURN SCAR AREA...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR THE WALDO CANYON BURN SCAR...OR 9 MILES NORTHWEST
OF COLORADO SPRINGS...MOVING EAST AT 5 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LIGHTNING AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...THE WALDO CANYON BURN SCAR
AREA...WESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU
SPRINGS...CASCADE AND CHIPITA PARK.

LAT...LON 3886 10495 3898 10504 3902 10491 3890 10483
TIME...MOT...LOC 2144Z 255DEG 6KT 3895 10490

LW
Special weather statement, Aug 9, 4:15 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT SAT AUG 9 2014

COZ081-084-085-092245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
415 PM MDT SAT AUG 9 2014

...SPECIAL WEATHER STATEMENT...

AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER OVER THE WALDO CANYON BURN SCAR...MOVING NORTHEAST AT 10 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THE WALDO CANYON BURN SCAR...
MANITOU SPRINGS...CASCADE...CRYSTOLA AND CHIPITA PARK.

LAT...LON 3886 10494 3895 10502 3898 10495 3896 10487
      3890 10487
TIME...MOT...LOC 2214Z 242DEG 10KT 3892 10496

28
Special weather statement, Aug 9, 4:31 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT SAT AUG 9 2014

COZ095-092300-
WESTERN KIOWA COUNTY CO-
431 PM MDT SAT AUG 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIOWA COUNTY UNTIL
500 PM MDT...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASWELL...OR 21 MILES SOUTH OF WILD HORSE.
THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3838 10299 3843 10323 3853 10323 3853 10317
      3855 10318 3861 10317 3862 10310 3861 10298
TIME...MOT...LOC 2231Z 271DEG 3KT 3853 10315

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:33 PM MDTSpecial Weather StatementPUBTeller27 min
Aug 9, 1:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
Aug 9, 1:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Aug 9, 1:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
Aug 9, 2:12 PM MDTSpecial Weather StatementPUBEl Paso33 min
Aug 9, 2:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 9, 2:50 PM MDTSpecial Weather StatementPUBElbert25 min
Aug 9, 3:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 9, 3:47 PM MDTSpecial Weather StatementPUBTeller28 min
Aug 9, 4:15 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 9, 4:31 PM MDTSpecial Weather StatementPUBKiowa29 min
Aug 9, 4:46 PM MDTSpecial Weather StatementPUBBaca29 min
Aug 9, 5:26 PM MDTSpecial Weather StatementPUBKiowa34 min
Aug 9, 5:58 PM MDTSpecial Weather StatementPUBKiowa32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.